Florida, 2002

Funnel Cloud in Florida, July 27, 2002

July 27, 2002 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 2:00 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 27, 2:00 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SAT JUL 27 2002

CURRENTLY...SCT CONVECTION HAS BEEN ONGOING IN THE GA ZONES DUE TO
LOW LEVEL CONVERGENCE ASSOCD WITH Q-STRNY TROUGH AND VORT LOBE
ACROSS NERN FL. CAPES ON THE ORDER OF 2500-3000 J/KG PER GOES
SOUNDINGS. WITH PWATS AROUND THE 2 INCH MARK WOULD ONLY EXPECT ISOL
PULSE-SEV STORMS AFTN AND EVENING. SLOW MOVING STORMS WILL DUMP VERY
HEAVY RAINFALL AMOUNTS. Q-STRNY SFC RIDGE WAS OVER CENTRAL FL. LIGHT
WINDS ARE PROMOTING E AND W COAST SEA BREEZE PENETRATION INLAND.

TONIGHT...EXPECT MOST CONVECTION TO BE IN THE ERN ZONES THIS
EVENING AS ATMOS HAS NOT BEEN TAPPED YET. THEREFORE WILL PLACE
HIGHER POPS IN THIS AREA.

SUN THROUGH TUE...RIDGE WILL CONT S OF THE FORECAST AREA AND WILL
LIKELY DIP FURTHER S. MODELS ARE PRETTY SIMILAR ALOFT WITH 5H HIGH
PRES OVER CENTRAL GA SLOWLY SHIFTING E TO AS A TROPICAL WAVE SLIPS
UNDER RIDGE THROUGH SRN FL. MODEL PWATS DROP SLIGHTLY BUT TEMPS
ALOFT WILL TEND TO COOL AS WAVE MOVES INTO THE FL PENINSULA. WILL
KEEP POPS MAINLY IN THE SCT RANGE...BUT FAVORING FL CWA DUE TO SEA
BREEZE BOUNDARIES. BY MON AND TUE...SOME DRIER AIR ALOFT SHOULD
SUPPORT A BETTER CHANCE OF STRONG-SEVERE PULSE THUNDERSTORMS.

EXTENDED...AVN SHOWS A FRONTAL BOUNDARY DROPPING INTO THE CAROLINAS
AND NRN GA. THIS SHOULD HELP POOL MOISTURE INTO THE REGION AND
MAINTAIN NEAR CLIMO POPS AND TEMPS.

MARINE...BUOY 41008 SW 6G8 KT WITH SEAS 2 FT. BUOY 41012 HAS SW 6G8
KT SEAS 2.6 FT. BOTH SEAS PRIMARILY ESE SWELLS WITH PERIODS AROUND
8-9 SEC. THIS IS IN LINE WITH PREVIOUS FORECAST AND ANTICIPATE
LITTLE CHANGE.

PRELIM...
AMG BB 073/092 074/093 073 02343
SSI BB 075/090 075/090 075 02443
JAX BT 073/092 074/091 073 02453
SGJ BT 074/089 075/089 074 02553
GNV BT 072/091 073/091 073 02353
OCF BT 072/091 073/090 073 02353=

.JAX...
.GA...NONE.
.FL...NONE.

SHASHY

In the hours before

Special weather statement, Jul 27, 11:29 AM EST, 3 hours 16 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272130-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EDT SAT JUL 27 2002

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND
EVENING ACROSS THE AREA. STORMS ARE EXPECTED TO BE MORE NUMEROUS
ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. MOVEMENT OF
THE ACTIVITY WILL BE NORTHEAST AT 5 TO 10 MPH...ALTHOUGH A SLOWER...
MORE NORTHWARD MOVEMENT IS EXPECTED ALONG THE SEABREEZE FRONT LATE
IN THE DAY. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND
FREQUENT DEADLY LIGHTNING. IN ADDITION...WIND GUSTS OVER 40 MPH AND
HAIL ARE POSSIBLE IN THE STRONGER STORMS. STORMS MAY MOVE INTO THE
NEARSHORE COASTAL WATERS...THEREFORE MARINERS ARE URGED TO SEEK SAFE
HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES.

A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR INTERACTIONS WITH THE
SEA BREEZE FRONT ALONG THE COASTAL COUNTIES. SPOTTERS ARE REQUESTED
TO REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Flagler

When
July 27, 2:45 PM EST
Where
Flagler County, Central Portion
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

West of Interstate 95.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306868.